Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Raleigh, NC

April 4, 2012Edgecombe County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 4, 2012, 6:14 PM EDT for Edgecombe County, Wilson County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2012, 6:14 PM EDT (22:14 UTC)
Expired
Apr 4, 2012, 6:45 PM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 6:30 PM EDTTSTM WND DMG3 E Saratoga, NC10 INCH TREE BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:27 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS52 KRAH 042214
SVRRAH
NCC065-195-042245-
/O.NEW.KRAH.SV.W.0051.120404T2214Z-120404T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
614 PM EDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SARATOGA...OR 11 MILES NORTHWEST OF
  FARMVILLE...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SARATOGA
  RURAL EASTERN WILSON COUNTY
  RURAL SOUTHERN EDGECOMBE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3574 7755 3573 7757 3557 7781 3558 7782
      3559 7783 3558 7787 3562 7797 3579 7781
TIME...MOT...LOC 2213Z 292DEG 24KT 3568 7776

$$

KRR
2 follow-up statements
569 
WWUS52 KRAH 042230
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT WED APR 4 2012

NCC065-195-042245-
/O.CON.KRAH.SV.W.0051.000000T0000Z-120404T2245Z/
EDGECOMBE NC-WILSON NC-
630 PM EDT WED APR 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN WILSON AND EXTREME SOUTH CENTRAL EDGECOMBE
COUNTIES...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES EAST
OF SARATOGA...OR NEAR FARMVILLE...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH..

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3564 7770 3565 7771 3559 7778 3558 7782
      3559 7783 3558 7787 3575 7772 3574 7756
TIME...MOT...LOC 2230Z 292DEG 24KT 3564 7763

$$

KRR
590 
WWUS52 KRAH 042240
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT WED APR 4 2012

NCC065-195-042250-
/O.EXP.KRAH.SV.W.0051.000000T0000Z-120404T2245Z/
EDGECOMBE NC-WILSON NC-
640 PM EDT WED APR 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON AND
EXTREME SOUTH CENTRAL EDGECOMBE COUNTIES EXPIRES AT 645 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3564 7770 3565 7771 3559 7778 3558 7782
      3559 7783 3558 7787 3575 7772 3574 7756
TIME...MOT...LOC 2240Z 292DEG 24KT 3561 7755

$$

KRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:30 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 4, 3:30 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT WED APR 4 2012

.SYNOPSIS...
A STRONG COLD FRONT PUSHES THROUGH THE REGION FROM THE NORTH TONIGHT
AND EARLY THURSDAY...BEING LOCATED ALONG OR JUST SOUTH OF THE SOUTH
CAROLINA BORDER THURSDAY AFTERNOON. LOW PRESSURE DEVELOPING ALONG
THE FRONT WILL MOVE OFF INTO THE ATLANTIC ON FRIDAY. HIGH PRESSURE
BUILDS IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM WEDNESDAY...

THE LATEST SURFACE ANALYSIS SHOWED A SURFACE FRONT LOCATED OVER FAR
SOUTHERN WEST VIRGINIA AND CENTRAL VIRGINIA...WITH SURFACE-BASED
INSTABILITY INCREASING ALONG THE FRONT AS LIFTED INDICES HAVE FALLEN
TO AROUND -5C WITH A SURFACE MOISTURE POOL STARTING TO TAKE SHAPE
JUST SOUTH OF THE FRONT NEAR THE VIRGINIA BORDER. SPC MESOANALYSIS
SHOWS THE 0-6KM SHEAR HAS INCREASED TO JUST OVER 30KT...AND SOUTH OF
THE FRONT AND ALONG A SURFACE TROUGH ANALYZED OVER THE FOOTHILLS...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED. IN THE
STEEPENING LAPSE RATES...AROUND 7C/KM FROM 1000-500MB THIS
AFTERNOON...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO INCREASE
IN COVERAGE AND INTENSITY. MESOSCALE MODELS HAVE BEEN CONSISTENT IN
SHOWING A CLUSTER OR TWO OF THUNDERSTORMS PROGRESSING SOUTHEAST OVER
OR NEAR CENTRAL NORTH CAROLINA THROUGH THE EVENING HOURS...EXITING
AROUND 03Z IN THE COASTAL PLAIN. WITH SEVERE THUNDERSTORM WATCH 140
IN EFFECT UNTIL 10 PM OR 02Z...THE PRIMARY THREAT SHOULD BE DAMAGING
WINDS...ALTHOUGH WET-BULB ZERO HEIGHTS ARE LOW ENOUGH THAT LARGE
HAIL IS ALSO A THREAT. ALREADY...THERE HAS BEEN A REPORT OR TWO OF
SMALL HAIL...TO PEA SIZE...JUST WEST OF THE YADKIN RIVER.

LATE TONIGHT...THE 850MB FRONT PROGRESSES SOUTH TO NEAR THE VIRGINIA
BORDER AS THE SURFACE FRONT MOVES INTO THE SANDHILLS AND SOUTHERN
COASTAL PLAIN. OVERNIGHT LOWS TOWARD THE SOUTH CAROLINA BORDER MAY
ACTUALLY OCCUR AT OR JUST AFTER 12Z AS THE FLOW TURNS NORTHEAST
BEHIND THE FRONT OVERNIGHT. BUFR SOUNDINGS STABILIZE OVERNIGHT AND
DRY SOME IN THE MID- AND UPPER-LEVELS BEFORE MOISTENING TAKES PLACE
AGAIN LATE TONIGHT...BETWEEN 09Z AND 12Z. MAINTAINED A CHANCE FOR
SHOWERS OVERNIGHT WITH THE HIGHER CHANCES MAINLY ALONG AND NORTH OF
U.S. 64 CLOSER TO THE 850MB FRONT AND WHERE THE BUFR SOUNDINGS SHOW
THE BEST MID-LEVEL MOISTENING RENEWED LATE. OVERNIGHT LOWS...MID 50S
NEAR THE VIRGINIA BORDER TO LOWER 60S TOWARD THE SOUTH CAROLINA
BORDER.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

THE 850MB FRONT GRADUALLY MAKES PROGRESS SOUTH THURSDAY AND THURSDAY
NIGHT...BEING NEAR THE SOUTH CAROLINA BORDER BY THURSDAY EVENING.
JET SUPPORT ACTUALLY IMPROVES LATE THURSDAY AND THURSDAY EVENING...
WITH ALMOST A COUPLED JET STRUCTURE AT 250MB AS THE RIGHT ENTRANCE
REGION OF ABOUT A 95KT JET IS LOCATED JUST OFFSHORE OF VIRGINIA...
WHILE THE LEFT EXIT REGION IS OVER THE SOUTHEAST STATES. WITH
PRECIPITABLE WATER VALUES FROM 1.25 TO 1.5 INCHES...THERE WILL BE A
CHANCE OF SHOWERS JUST NORTH OF THE SURFACE FRONT AND ALONG THE
850MB BOUNDARY ON THURSDAY UNDER CONSIDERABLE CLOUDINESS. THE BEST
CHANCES THURSDAY COULD BE EARLY IN THE DAY...AND THEN AGAIN
DEVELOPING LATE...COINCIDENT WITH THE ADVECTION OF MID-LEVEL
MOISTURE ON BUFR SOUNDINGS. DECENT CHANCES FOR RAIN AND SHOWERS...IN
THE LIKELY RANGE...ARE FORECAST THURSDAY NIGHT AS THE 850MB FRONT IS
LOCATED NEAR THE SOUTH CAROLINA BORDER...AND WHERE THE GFS FORECASTS
AN 850MB LOW MOVING EAST ALONG THAT FRONT AND THE NAM ALSO PROVIDES
FOR ITS OVERALL HIGHEST QPF AND 850MB LIFT. DIFFLUENCE ALOFT SHOULD
ALSO INCREASE WITH THE APPROACHING MID-LEVEL LOW. WHILE
SURFACE-BASED CAPE SHOULD BE SOUTH OF CENTRAL NORTH CAROLINA...FOR A
BRIEF PERIOD VERY LATE THURSDAY AFTERNOON AND THURSDAY EVENING
ELEVATED INSTABILITY IS SUCH...PARTICULARLY ON THE KFAY BUFR
SOUNDING FROM THE NAM...THAT ELEVATED THUNDER IS POSSIBLE ESPECIALLY
FROM KAFP AND KRCZ EAST THROUGH FAYETTEVILLE INTO THE FAR SOUTHERN
COASTAL PLAIN. THE GFS IS SLOWER WITH DRYING THAN THE NAM...AND AS
SUCH WILL MAINTAIN LIKELY CHANCES FOR PRECIPITATION FOR ESSENTIALLY
THE ENTIRE NIGHT...WITH SOME DIMINISHING IN CHANCES VERY LATE TOWARD
SUNRISE. HIGHS ON THURSDAY SHOULD RISE ONLY 5 TO 10 DEGREES OR SO...
DESPITE THE NORTHEAST WIND HELPED BY CLOUDS NOT EXPECTED TO BE TOO
LOW...IN THE LOWER 60S TOWARD KIXA TO 70 TO 75 BY THE SOUTH CAROLINA
BORDER. OVERNIGHT THURSDAY...LOWS SHOULD BE IN THE MID 40S TO AROUND
50. -DJF

MODEL CONSENSUS CONTINUES TO INDICATE MORE RAPID DRYING ON FRIDAY AS
SURFACE LOW PRESSURE TAKES SHAPE OFFSHORE OF THE SC COAST... THEN
MOVES ON OUT TO SEA DURING THE DAY. CENTRAL NORTH CAROLINA WILL BE
ON THE BACK SIDE OF THE GRADUAL DEPARTING/WEAKENING SOUTHERN BRANCH
MID/UPPER LEVEL TROUGH AS IT GETS PICKED UP BY THE AMPLIFYING POLAR
TROUGH EXITING OFF THE NEW ENGLAND COAST FRIDAY. CLEARING SKIES ARE
NOW ANTICIPATED AS EARLY AS FRIDAY MORNING... SPREADING TO THE COAST
BY AFTERNOON. A GOOD CAA PATTERN WILL CONTINUE INTO THE AFTERNOON
WITH LOW LEVEL THICKNESSES SUPPORTING THE COOLER GUIDANCE EVEN WITH
SUNSHINE DURING THE AFTERNOON. HIGHS GENERALLY 60-66 EXPECTED.

FRIDAY NIGHT WILL BRING A CONCERN OF SCATTERED FROST FOR SOME PARTS
OF THE REGION. OF PARTICULAR INTEREST WILL BE THE CLIMATOLOGICALLY
COLDER AREAS OF THE PIEDMONT AND COASTAL PLAIN AWAY FROM URBAN
AREAS. CLEAR SKIES AND WINDS BECOMING LIGHT SUPPORT THE COLDER
GUIDANCE LOWS IN THE MID 30S TO AROUND 40... WITH THE COLDER
READINGS SUPPORTIVE OF SCATTERED FROST DEVELOPMENT. THIS WILL BE
MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK.

FOR SATURDAY... HIGH PRESSURE WILL BE DOMINATE AS MOVES FROM THE
OHIO VALLEY TO THE MID-ATLANTIC SEABOARD. EXPECT MOSTLY SUNNY
CONDITIONS WITH SEASONABLE TEMPS IN THE 65-70 RANGE. -PWB

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 325 PM WEDNESDAY...

...POTENTIAL FROST/FREEZE ISSUES EARLY TO MID NEXT WEEK AS THE
PATTERN CONTINUES TO COOL...

AFTER VIEWING THE 12Z EC AND ENSEMBLE GUIDANCE AVAILABLE AT 305
PM... TO GO WITH THE REST OF THE EARLY ARRIVING 12Z GUIDANCE... IT
CONTINUES TO CONFIRM A VERY INTERESTING PATTERN CHANGE THAT HAS BEEN
TAKING PLACE IN THE PAST WEEK. THE UPPER AIR PATTERN CHANGE HAS BEEN
SUBTLE THUS FAR BUT IT HAS LED TO SURFACE COOLING ALONG THE EASTERN
SEABOARD IN THE PAST WEEK. THIS CHANGE MAY NOT BE SO SUBTLE IN THE
COMING WEEK TO 10 DAYS AS THE COOLING TREND EXPANDS OVER THE EASTERN
THIRD OF THE UNITED STATES.

IRONICALLY... AS WE ARE LEAVING THE WINTER SEASON GOING INTO
SPRING... THE TEMPERATURES HAVE BEEN COOLING SINCE LATE MARCH OVER
THE NEW ENGLAND STATES DOWN INTO THE MID-ATLANTIC STATES INCLUDING
NC. THIS COOLING TREND IS OWING TO THE CHANGE IN THE UPPER AIR FLOW
PATTERN THAT HAD BEEN PERSISTENT FOR MUCH OF THE WINTER SEASON. A
STRONG UPPER RIDGE WHICH HAS BEEN LOCKED IN PLACE BETWEEN GREENLAND
AND THE U.K. IS RETROGRADING BACK TOWARD EASTERN CANADA AND SHOULD
BE IN THAT LOCATION BY TUE-WED NEXT WEEK. THE TROUGH AXIS THAT HAS
BEEN LOCATED OUT IN THE WESTERN ATLANTIC OCEAN... IS FORECAST TO
RETROGRADE BACK TO A POSITION THAT SHOULD ALIGN FROM HUDSON BAY INTO
THE GREAT LAKES AND OHIO VALLEY FOR MUCH OF NEXT WEEK. THIS WILL
ALLOW THE DELIVERY OF MODIFIED POLAR AIR FROM CANADA SOUTHWARD
ACROSS THE GREAT LAKES... NEW ENGLAND... AND MID-ATLANTIC STATES
INCLUDING NC. A COUPLE OF SURFACE COLD FRONTS WILL BE THE LEADING
EDGE OF THE COOLER AIR MASSES... ONE PASSAGE EXPECTED LATE SUNDAY...
FOLLOWED BY A MORE IMPORTANT BOUNDARY MONDAY AFTERNOON OR EVENING.

THE FROST AND POSSIBLY FREEZE POTENTIAL WILL RISE FOR NEXT WEEK
GIVEN THIS CRITICAL PATTERN CHANGE WHICH ALLOWS MODIFIED POLAR AIR
TO SURGE INTO THE REGION. THE EXACT NIGHTS THAT WILL BE CRITICAL
NIGHTS FOR FROST/FREEZE POTENTIAL ARE TOO EARLY TO PIN-DOWN AT THIS
TIME DUE TO THE DISAGREEMENT ON THE TIMING OF SPECIFIC FEATURES THAT
WILL BE ASSOCIATED WITH THE TROUGH ALOFT NEXT WEEK. HOWEVER... THIS
COOL DOWN COMES AT A CRITICAL TIME FOR OUR AGRICULTURAL AND OTHER
WEATHER PARTNERS THAT HAVE BEGUN SPRING PLANTINGS ETC... PREPARATIONS
SHOULD BE MADE NOW FOR THE EXPECTED COLD SPELL NEXT WEEK.

THE INCREASING FROST/FREEZE POTENTIAL FRIDAY NIGHT... AND ALSO FOR
NEXT WEEK WILL BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK.

SENSIBLE WEATHER WILL INCLUDE...

A SLIGHT CHANCE OF SHOWERS WITH THE AFOREMENTIONED COLD FRONTAL
PASSAGES... OTHERWISE MOSTLY CLEAR AT NIGHT AND PARTLY SUNNY DURING
THE AFTERNOONS THIS WEEKEND INTO MID NEXT WEEK. LOWS MID 30S TO
LOWER 40S. (SAT AND TUE-WED MORNINGS ARE TARGET MORNINGS FOR THE
HIGHEST FROST POTENTIAL) WHEN LOWS OF 30-35 WILL BE POSSIBLE.
MORNINGS HIGHS GENERALLY IN THE 60S (LOWER TO MID 70S SUNDAY)... AND
SOME 50S IN THE NW-N ZONES BY WED.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 150 PM WEDNESDAY...

PRIMARY IMPACT THROUGH THE 18Z VALID TAF PERIOD WILL BE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS. ALREADY DURING THE EARLY
AFTERNOON SHOWERS WERE DEVELOPING CLOSER TO THE HIGHER ELEVATIONS
AND THE COLD FRONT...AND THESE SHOULD CONTINUE TO DEVELOP AND
INCREASE IN COVERAGE AS THEY MOVE SOUTHEAST DURING THE AFTERNOON.
EXPECT AT ALL TAF SITES POTENTIALLY FOR LOCALLY GUSTY WINDS WITH ANY
THUNDERSTORM AT OR ABOVE 30KT...WITH BRIEFLY IFR CONDITIONS. SUCH
CONDITIONS SHOULD DIMINISH BY 03Z IN CENTRAL NORTH CAROLINA.
OVERNIGHT INTO EARLY THURSDAY...WINDS WILL QUICKLY VEER TO NORTHEAST
BEHIND A COLD FRONT...WITH PATCHY RAIN EXPECTED UNDER CONSIDERABLE
CLOUDS IN THE VFR RANGE.

BEYOND THE 18Z VALID TAF PERIOD...A COLD FRONT WILL LIE JUST SOUTH
OF CENTRAL NORTH CAROLINA BY MID-MORNING THURSDAY. THUNDERSTORMS MAY
DEVELOP ALONG AND NEAR THE FRONT LATE THURSDAY AFTERNOON AND
EVENING...POSSIBLY GETTING CLOSE TO KFAY BUT LIKELY REMAINING JUST
SOUTH OF THERE. BEST POTENTIAL FOR IFR LOW CLOUDS WILL BE THURSDAY
NIGHT INTO EARLY FRIDAY...AND THEN PARTICULARLY TOWARD KFAY...AND
EXPECT THE LIKELIHOOD OF RAIN THURSDAY NIGHT. CONDITIONS GRADUALLY
IMPROVE FRIDAY INTO SATURDAY...WITH PREDOMINANT VFR CONDITIONS OVER
THE WEEKEND INTO EARLY NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DJF
NEAR TERM...DJF
SHORT TERM...DJF/BADGETT
LONG TERM...BADGETT
AVIATION...DJF
Hazardous weather outlook, Apr 4, 3:20 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED APR 4 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-051845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
320 PM EDT WED APR 4 2012

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY.

SCATTERED FROST WILL BE POSSIBLE SATURDAY MORNING... MAINLY NORTH OF
HIGHWAY 64 AS LOWS DIP INTO THE MID 30S IN THE RURAL AREAS OF THE
NORTHERN PIEDMONT AND COASTAL PLAIN.

A FROST OR FREEZE WILL BE POSSIBLE AGAIN BY THE MIDDLE OF NEXT WEEK
AS A COLD UPPER TROUGH BUILDS OVER THE REGION. THE MAIN MORNING OF
CONCERN APPEARS TO BE WEDNESDAY WHEN LOWS IN THE LOWER TO MID 30S
ARE CURRENTLY EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE LATE
EVENING HOURS. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS
IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

PWB/DJF/KRR

In the hours before

Special weather statement, Apr 4, 4:36 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT WED APR 4 2012

NCZ023>025-039-040-042100-
ALAMANCE-CHATHAM-DURHAM-ORANGE-RANDOLPH-
436 PM EDT WED APR 4 2012

...STRONG GUSTY WINDS WILL MOVE ACROSS SECTIONS OF
RANDOLPH...ORANGE...DURHAM...CHATHAM AND ALAMANCE COUNTIES THROUGH
500 PM EDT...

AT 433 PM EDT...DOPPLER RADAR INDICATED A GUST FRONT PRODUCE BY A
BAND OF SHOWERS AND THUNDERSTORMS. THIS GUST FRONT WAS MOVING
SOUTHWARD AND WILL PRODUCE WIND GUSTS 30-35 MPH. THESE GUSTY WINDS
WILL OCCUR 10 TO 15 MINUTES BEFORE THE RAIN AND OCCASIONAL LIGHTNING
ARRIVES AT YOUR LOCATION.

LOCATIONS IN THE PATH OF THE STRONG GUSTY WINDS
INCLUDE...LIBERTY...FRANKLINVILLE...RAMSEUR...AND...STALEY...JORDAN
LAKE...AND...SILER CITY.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 35 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3589 7988 3589 7885 3589 7882 3587 7883
      3586 7891 3570 7897 3568 7977
TIME...MOT...LOC 2033Z 316DEG 20KT 3587 7883 3587 7964

WSS
Special weather statement, Apr 4, 4:39 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT WED APR 4 2012

NCZ026-027-041-042145-
FRANKLIN-NASH-WAKE-
439 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WAKE AND FRANKLIN
COUNTIES THROUGH 545 PM EDT...

AT 439 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PURNELL...OR ABOUT 8 MILES SOUTH OF CREEDMOOR...MOVING EAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PURNELL...FALLS
LAKE...WAKE FOREST...YOUNGSVILLE...ROLESVILLE...PILOT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3613 7838 3585 7790 3573 7820 3577 7825
      3581 7826 3576 7836 3591 7881 3593 7879
      3592 7876 3595 7873 3602 7870 3606 7865
      3602 7854 3609 7854 3617 7849
TIME...MOT...LOC 2039Z 292DEG 16KT 3600 7864

KRR
Local storm report, Apr 4, 4:54 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             7 SW ALAMANCE           35.97N  79.58W
04/04/2012  E0.25 INCH       GUILFORD           NC   911 CALL CENTER

            PEA SIZED HAIL REPORTED IN SOUTHEASTERN GUILFORD COUNTY
            AT THE INTERSECTION OF NC 62 AND ALAMANCE CHURCH RD.

&&

EVENT NUMBER RAH1200169

MCLAMB
Special weather statement, Apr 4, 5:11 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT WED APR 4 2012

NCZ039-040-075-076-042215-
CHATHAM-LEE-MOORE-RANDOLPH-
511 PM EDT WED APR 4 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS SECTIONS OF
RANDOLPH...MOORE...LEE AND CHATHAM COUNTIES THROUGH 615 PM EDT...

AT 511 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
RAMSEUR...OR ABOUT 10 MILES EAST OF ASHEBORO...MOVING SOUTHEAST AT 20
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COLERIDGE...
COLERIDGE...HASTY...AND...SILER CITY...HASTY...GOLDSTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3565 7912 3532 7942 3569 7985 3587 7966
TIME...MOT...LOC 2111Z 302DEG 16KT 3574 7962

WSS
Local storm report, Apr 4, 5:12 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             1 SSE WAKE FOREST       35.96N  78.52W
04/04/2012  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF
            S. MAIN AND FORRESTVILLE RD. IN WAKE FOREST

&&

EVENT NUMBER RAH1200170

MCLAMB
Special weather statement, Apr 4, 5:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT WED APR 4 2012

NCZ027-028-043-042230-
EDGECOMBE-NASH-WILSON-
528 PM EDT WED APR 4 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WILSON AND EDGECOMBE
COUNTIES THROUGH 630 PM EDT...

AT 528 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SIMS...OR ABOUT 11 MILES SOUTHWEST OF NASHVILLE...MOVING SOUTHEAST AT
30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW HOPE...WILSON...
ELM CITY...WILLBANKS...SARATOGA...MACCLESFIELD.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3585 7740 3575 7753 3557 7781 3559 7783
      3558 7790 3563 7801 3576 7822 3575 7824
      3582 7826 3604 7811
TIME...MOT...LOC 2128Z 293DEG 27KT 3581 7802

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:48 PM EDTSpecial Weather StatementRAHDavidson, Guilford, Randolph57 min
Apr 3, 11:16 PM EDTSpecial Weather StatementRAHAnson29 min
Apr 3, 11:46 PM EDTSpecial Weather StatementRAHAnson, Richmond59 min
Apr 4, 12:37 AM EDTSpecial Weather StatementRAHRichmond, Scotland38 min
Apr 4, 7:46 AM EDTSpecial Weather StatementRAHEdgecombe29 min
Apr 4, 2:17 PM EDTSpecial Weather StatementRAHPerson43 min
Apr 4, 2:32 PM EDTSpecial Weather StatementRAHForsyth58 min
Apr 4, 3:04 PM EDTSpecial Weather StatementRAHAlamance, Orange56 min
Apr 4, 3:30 PM EDTSpecial Weather StatementRAHFranklin, Vance, Warren60 min
Apr 4, 3:31 PM EDTSpecial Weather StatementRAHGuilford59 min
Apr 4, 4:03 PM EDTSpecial Weather StatementRAHOrange57 min
Apr 4, 4:18 PM EDTSpecial Weather StatementRAHEdgecombe, Nash57 min
Apr 4, 4:23 PM EDTSpecial Weather StatementRAHHalifax67 min
Apr 4, 4:30 PM EDTSpecial Weather StatementRAHAlamance, Orange60 min
Apr 4, 4:36 PM EDTSpecial Weather StatementRAHChatham24 min
Apr 4, 4:39 PM EDTSpecial Weather StatementRAHFranklin66 min
Apr 4, 5:11 PM EDTSpecial Weather StatementRAHRandolph64 min
Apr 4, 5:28 PM EDTSpecial Weather StatementRAHNash, Wilson62 min
Apr 4, 7:30 PM EDTSpecial Weather StatementRAHCumberland, Sampson60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.